MAUDE Adverse Event Report: SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM

SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 27140-016
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Images received depict a three level anterior plate with one inferior screw that is fractured, confirming the event.Dhr review cannot be completed at this time as lot number was not provided and product cannot be evaluated as it remains in the patient.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, the degree of post lateral pseudarthrosis (though only four months post-op) or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.) these factors dictate the longevity of the implant.Root cause cannot be determined.
 
Event or Problem Description
On (b)(6) 2025, patient underwent a three level acdf procedure.During routine 4 month follow up it was reported that a bone screw had fractured.Patient is asymptomatic currently, with no plan for revision surgery at this time.

Brand Name
SAPPHIRE
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
15 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key22287449
Report Number3004893332-2025-00004
Device Sequence Number8467326
Product Code KWQ
UDI-Device Identifier00840606108232
UDI-Public00840606108232
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K201029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number27140-016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale